MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW 03.52.322 ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X35MM; SPINE POLY-AXIAL PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW 03.52.322 ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X35MM; SPINE POLY-AXIAL PEDICLE SCREW
Model Number 03.52.322
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 december 2022.Lot 2221113: (b)(4) items manufactured and released on 09-mar-2022.Expiration date: 2027-feb-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review (2 devices reported in this complaint).
 
Event or Problem Description
L4/5 fixation surgery.The patient's pedicles on l4 broke during screw insertion.Larger size screws was used to complete the surgery.The surgeon drill the hole, then 5 mm tapping and 6 mm tapping.K-wire was used.Bone quality normal.No skiving problem occurred during insertion.
 
Event or Problem Description
L3-l4 fixation surgery.The patient's pedicles on l3 broke during screw insertion.Larger size screws was used to complete the surgery.The surgeon drill the hole, then 5 mm tapping and 6 mm tapping.K-wire was used.Bone quality normal.No skiving problem occurred during insertion.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d manager: the pedicle screw (ref.03.52.322, lot 2221113) has been analyzed and is conforming to specification.The myspine planning has been reviewed and no anomalies were found.No root cause can be defined.Mysolution department evaluation: the analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.

Brand Name
PEDICLE SCREW 03.52.322 ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X35MM
Common Device Name
SPINE POLY-AXIAL PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16021055
Report Number3005180920-2022-00978
Device Sequence Number5884089
Product Code NKB
UDI-Device Identifier07630030857577
UDI-Public07630030857577
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.52.322
Device Catalogue Number03.52.322
Device Lot Number2221113
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian